A 20-year-old female asked:
Diagnosed with Hashimoto's disease by my specialist today, I've been prescribed levothyroxine long term to help with hypothyroidism. Will it get worse?
1 doctor answer
Dr. Robert Sterling answered
44 years experience in Emergency Medicine
Thyroid Banzai!!: Ahh so. Hashimoto's is an auto-immune problem, which means that your body's immune system, for some reason, decides that your thyroid is foreign territory & starts to eat away at it in attempt to destroy it. Lotsa fun, huh? So in the course of this self-destruction, the thyroid could act up or, as in your case, wind down, so your Rx is just part of the picture. Keep in close contact with your doc!
Answered on Oct 11, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!